Optimal paths and the prehistory problem for large fluctuations in noise-driven systems.

Dykman, Mark and McClintock, Peter V. E. and Smelyanskiy, V. N. and Stein, N. D. and Stocks, N. G. (1992) Optimal paths and the prehistory problem for large fluctuations in noise-driven systems. Physical review letters, 68 (18). pp. 2718-2721. ISSN 1079-7114

[img]
Preview
PDF (PRL1992PrehistoryDist.pdf)
PRL1992PrehistoryDist.pdf - Published Version

Download (656kB)

Abstract

A prehistory problem is formulated for large occasional fluctuations in noise-driven systems. It has been studied theoretically and experimentally, thereby illuminating the concept of optimal paths and making it possible to visualize and investigate them. The prehistory probability distribution measured for a white-noise-driven system, taken as an example, is shown to be in agreement with the theory.

Item Type: Journal Article
Journal or Publication Title: Physical review letters
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/qc
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 32197
Deposited By: Professor P. V. E. McClintock
Deposited On: 18 Mar 2010 13:26
Refereed?: Yes
Published?: Published
Last Modified: 16 Sep 2019 00:29
URI: https://eprints.lancs.ac.uk/id/eprint/32197

Actions (login required)

View Item View Item